Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 100, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 18, 2007, 3:25 PM CDT for 4 counties in Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2007, 3:25 PM CDT (20:25 UTC)
- Expired
- Sep 18, 2007, 4:02 PM CDT
- In force
- 37 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Johnson County, KS, Leavenworth County, KS, Miami County, KS, Wyandotte County, KS
The radar
The Pleasant Hill radar (KEAX), 62 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 182026
SVREAX
KSC091-103-121-209-182115-
/O.NEW.KEAX.SV.W.0100.070918T2025Z-070918T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
325 PM CDT TUE SEP 18 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY IN EAST CENTRAL KANSAS
SOUTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
NORTHWESTERN MIAMI COUNTY IN EAST CENTRAL KANSAS
SOUTHWESTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS
* UNTIL 415 PM CDT
* AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 25 MILES WEST OF EDGERTON TO 16 MILES WEST OF OSAWATOMIE TO 11
MILES WEST OF PARKER...AND MOVING NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OSAWATOMIE BY 340 PM CDT.
EDGERTON AND PAOLA BY 345 PM CDT.
SPRING HILL AND GARDNER BY 350 PM CDT.
LINWOOD...DE SOTO AND LOUISBURG BY 355 PM CDT.
OLATHE AND 9 MILES SOUTHEAST OF TONGANOXIE BY 400 PM CDT.
LENEXA...EDWARDSVILLE...BONNER SPRINGS AND LAKE QUIVIRA BY 405 PM
CDT.
THE TOWNS OF HILLSDALE...WAGSTAFF...CHILES...CLEARVIEW CITY...
CLARE...BUCYRUS...LACKMANS...JOHNSON CO ARPT...LAKE OF THE FOREST AND
ZARAH ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS OF 60 MPH IN
LYON COUNTY KANSAS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3896 9506 3896 9519 3903 9520 3917 9502
3902 9462 3867 9461 3838 9504 3838 9506
TIME...MOT...LOC 2025Z 230DEG 50KT 3872 9544 3856 9522
3840 9516
$$
212 follow-up statements
000
WWUS53 KEAX 182044
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
342 PM CDT TUE SEP 18 2007
KSC091-103-121-209-182115-
/O.CON.KEAX.SV.W.0100.000000T0000Z-070918T2115Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-
342 PM CDT TUE SEP 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MIAMI AND JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHWESTERN
WYANDOTTE AND SOUTHERN LEAVENWORTH COUNTIES IN NORTHEAST KANSAS UNTIL
415 PM CDT...
AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES WEST OF EDGERTON TO 7 MILES SOUTH OF EDGERTON
TO OSAWATOMIE...MOVING NORTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SPRING HILL AND GARDNER BY 350 PM CDT.
LINWOOD...DE SOTO AND LOUISBURG BY 355 PM CDT.
OLATHE AND 9 MILES SOUTHEAST OF TONGANOXIE BY 400 PM CDT.
LENEXA...EDWARDSVILLE...BONNER SPRINGS AND LAKE QUIVIRA BY 405 PM
CDT.
SHAWNEE...PRAIRIE VILLAGE AND OVERLAND PARK BY 410 PM CDT.
THE TOWNS OF WAGSTAFF...HILLSDALE...CHILES...CLEARVIEW CITY...
CLARE...BUCYRUS...LACKMANS...JOHNSON CO ARPT...LAKE OF THE FOREST AND
ZARAH ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3896 9506 3896 9519 3903 9520 3917 9502
3902 9462 3867 9461 3838 9504 3838 9506
TIME...MOT...LOC 2042Z 230DEG 50KT 3887 9520 3871 9498
3855 9493
$$
21000
WWUS53 KEAX 182102
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
402 PM CDT TUE SEP 18 2007
KSC091-103-121-209-182112-
/O.CAN.KEAX.SV.W.0100.000000T0000Z-070918T2115Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-
402 PM CDT TUE SEP 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MIAMI AND JOHNSON
COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHWESTERN WYANDOTTE AND
SOUTHERN LEAVENWORTH COUNTIES IN NORTHEAST KANSAS IS CANCELLED...
AT 357 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3896 9506 3896 9519 3903 9520 3917 9502
3902 9462 3867 9461 3838 9504 3838 9506
TIME...MOT...LOC 2102Z 230DEG 50KT 3905 9492 3889 9470
3873 9466
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 7:07 AM CDT, 8 hours 18 minutes earlier.
Area forecast discussion, Sep 18, 7:07 AM CDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 707 AM CDT TUE SEP 18 2007 ...UPDATED FOR AVIATION... .DISCUSSION... MAIN FOCUS IS ON PRECIPITATION CHANCES OVER THE NEXT COUPLE OF DAYS AND OUR SEVERE POTENTIAL. CONVECTION FORMED YESTERDAY ALONG A FRONTAL BOUNDARY IN THE NORTHERN AND WESTERN PLAINS WITH THE ASSISTANCE OF A SHORTWAVE MOVING THROUGH THE WEST CONUS TROUGH. DEEP LAYER MOISTURE DUE TO SUBTROPICAL PLUME CONNECTION DID NOT HURT EITHER. CONVECTION SLOWLY PROGRESSED EAST OVERNIGHT AS THE INITIATING SHORTWAVE LIFTED NORTHEAST INTO IOWA. WHILE THE WAVE IS SHEARING APART IN THE STRONG SOUTHWEST FLOW...A DECENT 50 KT H8 JET HAS HELPED KEEP THE CONVECTIVE LINE FUELED WITH MOIST UNSTABLE AIR. HOWEVER...THE SHEARING SHORTWAVE...AND WINDS PARALLEL TO THE CONVECTION...AND DRY AIR...ARE LIMITING THE PROGRESS OF THE CONVECTION EAST. WILL LIKELY ONLY SEE STORMS IN THE FAR NORTHWEST CORNER OF MISSOURI BY SUNRISE. RADAR TRENDS ARE CURRENTLY BEARING THIS OUT. FOR THE CONVECTION TO PUSH FARTHER EAST THAN NORTHEAST KANSAS AND FAR NORTHWEST MISSOURI WILL REQUIRE A MORE SUBSTANTIAL PUSH THEN WHAT THE SHEARING WAVE TO OUR NORTH CAN PROVIDE IN THIS SOUTHWEST FLOW. THUS WE WILL BE WAITING FOR A SHORTWAVE IN THE FOUR CORNERS REGION TO MOVE INTO THE PLAINS TODAY...INDUCING THE FLOW ALOFT TO VEER AND THE CONVECTION TO SHIFT EAST. THIS WILL ALL TAKE PLACE IN THE PREFRONTAL ENVIRONMENT AS THE SURFACE FRONT WILL HAVE MUCH OF NEBRASKA TO MOVE THROUGH BEFORE IT ARRIVES IN NORTHWEST MISSOURI LATE TONIGHT. PREVIOUS FORECASTS HAVE FOCUSED THE BEST CHANCE FOR CONVECTION ACROSS FAR NORTHERN MISSOURI FOR THIS AFTERNOON AND THIS EVENING. THIS WAS DUE TO THE RIGHT ENTRANCE REGION OF THE H3 JET ALOFT... ASSOCIATED WITH THE SHORTWAVE EXITING THE FOUR CORNERS...LIFTING NORTHEAST INTO IOWA TODAY AND TONIGHT. THIS LOGIC CONTINUES TO HOLD STRONG AS MOST RECENT RUNS OF THE GFS AND NAM-WRF STILL ADVERTISE THIS. SEVERE WEATHER WILL BE POSSIBLE WITH ANY OF THE AFTERNOON CONVECTION. WHILE CLOUD COVER FROM THIS MORNINGS CONVECTION WILL INHIBIT SOLAR INSULATION TODAY...MUCAPE VALUES OF 2000 J/KG OR GREATER ARE STILL REASONABLE AS ACROSS AREAS NORTHWEST OF I-35 GIVEN GOOD MIXING IN THE BOUNDARY LAYER...AND WARM AIR ADVECTION. 0-3KM SHEAR WILL BE RANGING FROM 30 TO 35 KTS THIS AFTERNOON AND EVENING...BUT WINDS WILL BE RUNNING FAIRLY UNIDIRECTIONAL AHEAD OF THE APPROACHING SURFACE FRONT. MID LEVEL LAPSE RATES ARE GENERALLY RATHER BENIGN...BUT DURING THE PEAK HEATING OF THE AFTERNOON THEY COULD STEEPEN ENOUGH TO HELP SUPPORT STRONG UPDRAFTS. ALL THIS IMPLIES THAT THIS AFTERNOON STORMS COULD DEVELOP AS INDIVIDUAL SUPERCELLS BEFORE MERGING INTO MORE LINEAR CONVECTIVE ELEMENTS AS THE AFTERNOON HOURS TRANSITIONS TO EVENING. OF COURSE THIS IS PREDICATED ON THE IDEA THAT THIS MORNINGS CONVECTIVE DEBRIS DOES NOT MUCK THINGS UP TOO MUCH. THIS ALL TRANSLATES INTO THE PRIMARY THREATS FOR TODAY AND TONIGHT BEING MARGINALLY SEVERE HAIL AND STRAIGHT LINE WINDS. HEAVY RAIN WILL ALSO BE A CONCERN...ESPECIALLY IF STORMS BEGIN TO TRAIN. THE FRONT WILL WASHOUT ACROSS MISSOURI WEDNESDAY AS THE TROUGH RELOADS ON THE WEST COAST...ALLOWING RIDGING TO RETURN TO THE LOWER MISSOURI RIVER VALLEY. AS THE FRONT WASHES OUT PRECIPITATION WILL CONTINUE TO THREATEN THE REGION WEDNESDAY. WEDNESDAY NIGHT WILL SEE A WEAK WARM FRONT SLOWLY SLIDE NORTH. HAVE CONTINUED TO CARRY THE CHANCE AND SLIGHT CHANCE POPS WEDNESDAY NIGHT AND INTO THURSDAY DUE TO WEAK CONVERGENCE AND ISENTROPIC LIFT ALONG THIS BOUNDARY...WITH LITTLE TO NO CAP IN PLACE. CUTTER && .AVIATION... FOR THE 12Z TAFS...STRONG LOW LEVEL WIND SHEAR (50 KNOTS AT 2KFT AGL) WILL PERSIST FOR ANOTHER COUPLE OF HOURS BEFORE MIXING BREAKS THROUGH WHAT LITTLE INVERSION EXISTS. WINDS WILL RESUME BACK TO YESTERDAYS SPEEDS...AVERAGING 15 TO 20 KNOTS WITH GUSTS UPWARDS OF 26 TO 28 KNOTS. WINDS SHOULD SLACKED QUICKLY TOWARD 00Z AS THE SURFACE LOW APPROACHES AND THE PRESSURE GRADIENT LOOSENS. PRECIPITATION WILL HOLD WELL WEST OF THE TERMINALS FOR MOST OF THE DAY WITH VFR CONDITIONS PREVAILING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DECAYING COLD FRONT DURING THE LATE AFTERNOON/EVENING HOURS...WITH THE BEST CHANCE FURTHER NORTHWEST TOWARD ST. JOSEPH. ISOLATED SEVERE WEATHER NOT OUT OF THE QUESTION EARLY ON (22 TO 02Z)...WITH ACTIVITY EXPECTED TO WEAKEN STEADILY BY MID EVENING. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Sep 18, 12:49 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1249 PM CDT TUE SEP 18 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1249 PM CDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF EASTERN KANSAS THIS AFTERNOON AND WILL CONTINUE TO MOVE TO THE NORTHEAST. ADDITIONAL THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING AS SKIES HAVE CLEARED AHEAD OF A SOUTHEASTWARD MOVING FRONT ACROSS CENTRAL NEBRASKA AND KANSAS. WHILE THE MAIN SEVERE THREAT WILL LIKELY REMAIN WEST OF THE FORECAST AREA...THERE IS THE POSSIBILITY FOR A FEW ISOLATED STRONG TO SEVERE STORMS TO DEVELOP THIS AFTERNOON AND EVENING...MAINLY NORTH AND WEST OF A LINE FROM KANSAS CITY TO PRINCETON. LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THESE STORMS. SCATTERED THUNDERSTORMS MAY CONTINUE ACROSS THE REGION OVERNIGHT AS THE AFOREMENTIONED COLD FRONT MOVES INTO MISSOURI AND STALLS. INSTABILITY AND UPPER LEVEL SUPPORT ARE EXPECTED TO WEAKEN SIGNIFICANTLY DURING THE LATE EVENING HOURS...SO THE THREAT OF SEVERE WEATHER IS NOT EXPECTED LAST ALL NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS MAY CONTINUE ACROSS THE REGION WEDNESDAY AND WEDNESDAY NIGHT AS THE COLD FRONT THAT DISSIPATED REFORMS AS A WARM FRONT LIFTING NORTH. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME DUE TO A LACK OF SHEAR AND INSTABILITY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND EVENING. IT IS TOO EARLY AT THE MOMENT TO DETERMINE ANY SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING IN AREAS ALONG AND WEST OF A LINE FORM KANSAS CITY TO PRINCETON. DEROCHE
In the hours before
Local storm report, Sep 18, 3:20 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 PM CDT TUE SEP 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL CLARKSDALE 39.81N 94.55W
09/18/2007 E1.00 INCH DEKALB MO LAW ENFORCEMENT
&&
GAMISNearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.